Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2011, 7:09 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2011, 7:09 PM MST (02:09 UTC)
- Expired
- Jul 31, 2011, 8:00 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 29 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 7:20 PM MST | TSTM WND DMG | 4 Ne Gilbert, AZ | LARGE TREE BLOWN DOWN NEAR HIGLEY AND BASELINE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS55 KPSR 010209
SVRPSR
AZC013-021-010300-
/O.NEW.KPSR.SV.W.0022.110801T0209Z-110801T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
709 PM MST SUN JUL 31 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF MESA...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF APACHE JUNCTION...
* UNTIL 800 PM MST
* AT 703 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EAST MESA TO APACHE JUNCTION TO 6 MILES SOUTH OF APACHE
JUNCTION...OR ALONG A LINE EXTENDING FROM MESA TO APACHE JUNCTION
TO 6 MILES SOUTH OF APACHE JUNCTION...AND MOVING NORTHEAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS
RANCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3374 11153 3362 11136 3351 11122 3324 11149
3337 11160 3337 11181
TIME...MOT...LOC 0209Z 217DEG 33KT 3342 11164 3343 11155
3337 11148
$$
LEINS1 follow-up statement
226
WWUS55 KPSR 010246
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
746 PM MST SUN JUL 31 2011
AZC013-021-010300-
/O.CON.KPSR.SV.W.0022.000000T0000Z-110801T0300Z/
MARICOPA AZ-PINAL AZ-
746 PM MST SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST
FOR NORTH CENTRAL PINAL AND EAST CENTRAL MARICOPA COUNTIES...
AT 740 PM MST...THUNDERSTORMS CONTINUED ACROSS EAST MESA. SPOTTER
REPORTS INDICATE THAT WINDS IN EXCESS OF 50 MPH HAVE OCCURRED WITH
THIS STORM. RADAR INDICATES ANOTHER STORM NEAR U.S. 60 AND LOOP 202
IS PRODUCING GUSTY WINDS NEAR 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3374 11153 3362 11136 3351 11122 3324 11149
3337 11160 3337 11181
TIME...MOT...LOC 0245Z 217DEG 33KT 3368 11140 3369 11131
3363 11124
$$
LEINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:45 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 31, 3:45 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 345 PM MST SUN JUL 31 2011 .SYNOPSIS... ABUNDANT MOISTURE ALONG WITH EMBEDDED WEATHER DISTURBANCES WILL LEAD TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS TONIGHT...CONTINUING OVER SOUTH-CENTRAL ARIZONA MONDAY. DRIER AIR FROM THE WEST WILL LEAD TO A DECLINE IN STORM CHANCES ACROSS THE REGION TUESDAY AND WEDNESDAY. STORM CHANCES WILL BE CONFINED PRIMARILY TO THE HIGHER TERRAIN OF ARIZONA THE LATTER HALF OF THIS WEEK. TEMPERATURES THIS WEEK WILL TEND TO BE AT OR SOMEWHAT ABOVE NORMAL. && .DISCUSSION... TONIGHT AND MONDAY...SKY HARBOR TEMPERATURES HAVE FLUCTUATED QUITE A BIT THIS AFTERNOON IN CONCERT WITH THE WIND DIRECTION. SOUTHERLY WINDS FLOWING ACROSS THE LARGELY BARREN SALT RIVER CHANNEL HELPED JUMP THE TEMPERATURE TO A PEAK OF 111 SO FAR...AND THIS WILL LIKELY BE NOTABLY WARMER THAN OTHER PHOENIX AREA AIRFIELDS TODAY. CONVECTION HAS STARTED OVER EASTERN RIVERSIDE COUNTY AND LA PAZ COUNTY DUE TO THE ABUNDANT MOISTURE AND PROXIMITY OF AN UPPER LEVEL DISTURBANCE. GPS-IPW SENSORS INDICATE PRECIPITABLE WATER VALUES ABOVE 1.75 INCHES...MUCH ABOVE NORMAL. IN LIGHT OF THIS...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...AND LA PAZ COUNTY UNTIL 03Z. ONE FLY IN THE OINTMENT IS THAT THE AXIS OF THE UPPER LEVEL DISTURBANCE APPEARS TO BE NORTH OF OUR FORECAST AREA AND THIS IS LESS FAVORABLE. MEANWHILE...STORMS HAVE ALSO BEGUN TO FORM OVER ZONE 24. MOISTURE VALUES THERE ARE NOT QUITE AS GOOD BUT OROGRAPHY IS BETTER. FOR LATER TONIGHT...12Z GFS AND NAM INDICATE A WAVE...APPARENTLY ASSOCIATED WITH THE REMNANTS OF FORMER TROPICAL STORM DON...MOVING INTO SOUTHEAST ARIZONA THEN CENTRAL AND NORTHERN ARIZONA DURING THE DAY MONDAY AND MONDAY NIGHT. GFS APPEARS TO BE OPTIMISTIC ABOUT PRECIP WITH THIS FEATURE BUT IT SEEMS TO BE DRIVEN AT LEAST AS MUCH BY SUBSTANTIAL UPPER LEVEL DIVERGENCE THAT LOOKS OVERDONE. BUT ABOVE AVERAGE POPS ARE STILL WARRANTED OTHERWISE...STEERING FLOW ALOFT BECOMES SOUTHWESTERLY MONDAY WHICH TENDS TO BE LESS FAVORABLE FOR STORMS ON THE LOWER DESERTS. THIS...COMBINED WITH DECREASED MOISTURE IS WHY POPS FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA GO WAY DOWN MONDAY. TEMPS SHOULD BE LOWER OVER SOUTH-CENTRAL ARIZONA MONDAY AS A RESULT. TUESDAY AND WEDNESDAY...DRYING FROM THE WEST CONTINUES TUESDAY FOR A NOTABLE DECLINE IN POPS OVER SOUTH-CENTRAL ARIZONA. ON WEDENSDAY...POPS ON THE LOWER DESERTS WILL BE CONFINED TO PORTIONS OF SOUTHWEST MARICOPA COUNTY AND NORTHWEST PINAL WITH LINGERING CHANCES OVER THE HIGHER TERRAIN OF ZONE 24. ACCORDINGLY...TEMPS START TO RISE WITH A NUMBER OF LOW ELEVATION LOCATIONS IN THE 110-112 RANGE. THURSDAY THROUGH SATURDAY...THE GFS SHOWS DEEP MOISTURE BEING CONFINED TO SOUTHEAST ARIZONA WHILE THE ECMWF...AS USUAL...IS MORE RELUCTANT TO PUSH THE MOISTURE AWAY. HELD ON TO LOW END SLIGHT CHANCE POPS OVER ZONE 24. TROPICAL STORM EUGENE DOES NOT LOOK LIKE IT WILL BE A FACTOR FOR US. OTHERWISE...TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL. && AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... SIMILAR PATTERN TODAY AS YESTERDAY...ISOLATED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EXPANDING TO THE LOWER DESERTS BY THIS EVENING. HOWEVER...CONFIDENCE IN THUNDERSTORM OCCURRENCE AT OR WITHIN VICINITY OF KPHX AND/OR KIWA TOO LOW TO INSERT TEMPO TSRA AT THIS POINT. SUBSEQUENT AMMENDMENTS ARE QUITE POSSIBLE. WINDS WILL FAVOR SOUTHWEST DIRECTIONS THROUGH AT LEAST 06Z UNLESS THUNDERSTORM OUTFLOWS COME INTO PLAY. SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EASTERN RIVERSIDE COUNTY THROUGH 03Z...MOSTLY WEST OF KBLH. HAVE HELD OFF ON INSERTING TEMPO TSRA FOR NOW AT BOTH KBLH AND KIPL BUT SUBSEQUENT AMMENDMENTS WILL BE POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... THE HIGH PRESSURE ALOFT MOVES TO THE WEST AND BEGINS A DRYING TREND ACROSS THE SOUTHWEST BY WEDNESDAY AND STAYS IN PLACE THROUGH THE WEEKEND. OVERALL SOUTHWESTERLY FLOW ALOFT WILL AID TO THE DRYING TREND AND DECREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. WINDS WILL REMAIN MOSTLY LIGHT WITH OCCASIONAL AFTERNOON OR EVENING GUSTS. HUMIDITY VALUES WILL DROP INTO THE LOWER TWENTIES AND HAVE GOOD OVERNIGHT RECOVERY. SOME LIGHTNING CAN BE EXPECTED FROM THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ AVIATION...AJ FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 31, 2:50 PM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST SUN JUL 31 2011 AZZ022-023-026>028-012200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 250 PM MST SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA AND SOUTHWEST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM CHANCES DECLINE SUBSTANTIALLY TUESDAY BEFORE DISSIPATING THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-012200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 250 PM MST SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ABOVE AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT BRINGING THE POTENTIAL FOR LOCALLY HEAVY RAIN AND AREAS OF VERY STRONG WINDS ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ABOVE AVERAGE CHANCE OF STORMS WILL CONTINUE MONDAY BRINGING THE FULL COMPLEMENT OF POTENTIAL THUNDERSTORM RELATED HAZARDS. STORM CHANCES DECLINE SUBSTANTIALLY TUESDAY WITH JUST A LINGERING SLIGHT CHANCE WEDNESDAY THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-CAZ030>032-012200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- 250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM BEFORE STORM CHANCES BEGIN TO DECLINE LATER THIS EVENING. IN ADDITION TO LOCALIZED VERY HEAVY RAINFALL...THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WINDS. REFER TO WEATHER.GOV/PHOENIX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM CHANCES DECLINE MARKEDLY MONDAY WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. ON TUESDAY...SLIGHT CHANCES WILL BE CONFINED EAST OF THE LOWER COLORADO RIVER VALLEY BEFORE STORM CHANCES DISSIPATE ALTOGETHER THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ025-CAZ033-012200- YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY- 250 PM MST SUN JUL 31 2011 /250 PM PDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND STRONG WINDS IN ADDITION TO LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM CHANCES WILL REMAIN EAST OF THE YUMA AREA MONDAY AND THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 31, 4:51 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST SUN JUL 31 2011
AZZ024-010030-
GILA AZ-
451 PM MST SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 530 PM MST
AT 447 PM MST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 8 MILES
EAST OF ROOSEVELT...MOVING NORTH AT 10 MPH. SPOTTERS REPORTED GUSTY
WINDS TO 40 MPH ALONG WITH VERY HEAVY RAIN.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...
LAT...LON 3380 11109 3378 11105 3378 11101 3375 11096
3366 11092 3365 11088 3357 11089 3357 11108
3383 11122
TIME...MOT...LOC 2350Z 181DEG 7KT 3366 11100
LEINSSpecial weather statement, Jul 31, 5:35 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
535 PM MST SUN JUL 31 2011
AZZ028-010100-
PINAL AZ-
535 PM MST SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 600 PM MST
AT 524 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 12 MILES WEST OF CASA GRANDE
NEAR STANFIELD. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEAR CASA
GRANDE AND VICINITY. DENSE BLOWING DUST AND HEAVY RAIN ARE ALSO
POSSIBLE.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN PINAL COUNTY...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3276 11178 3279 11179 3279 11186 3276 11189
3276 11193 3281 11207 3315 11193 3298 11159
3274 11173
TIME...MOT...LOC 0034Z 180DEG 0KT 3286 11194
HVSpecial weather statement, Jul 31, 6:06 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 606 PM MST SUN JUL 31 2011 AZZ023-010315- GREATER PHOENIX AREA- INCLUDING THE CITIES OF...BUCKEYE...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...AND TEMPE 606 PM MST SUN JUL 31 2011 ...AREAS OF BLOWING DUST LIKELY ACROSS PORTIONS OF THE PHOENIX METRO... AREAS OF BLOWING DUST WITH VISIBILITIES BELOW A MILE HAVE BEEN REPORTED ACROSS PINAL COUNTY...FROM CASA GRANDE TO QUEEN VALLEY. BLOWING DUST WILL MOVE INTO THE EAST VALLEY OF THE PHOENIX METRO AREA BETWEEN 6 AND 7 PM AND VISIBILITIES WILL QUICKLY DROP TO AROUND A MILE. SOUTH CHANDLER...GILBERT...AND EAST MESA WILL LIKELY SEE THE LOWEST VISIBILITIES THIS EVENING. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
Local storm report, Jul 31, 6:33 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
633 PM MST SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 8 W CASA GRANDE 32.89N 111.87W
07/31/2011 PINAL AZ LAW ENFORCEMENT
2 MOBILE HOMES SEVERELY DAMAGED
0624 PM TSTM WND GST 2 ESE CASA GRANDE 32.89N 111.71W
07/31/2011 E65.00 MPH PINAL AZ TRAINED SPOTTER
65 MPH WINDS DAMAGED ROOF OF NEIGHBORING HOUSE
&&
KKINCAIDLocal storm report, Jul 31, 6:45 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
645 PM MST SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM DUST STORM 5 E SUN LAKES 33.22N 111.79W
07/31/2011 MARICOPA AZ TRAINED SPOTTER
VSBY LESS THAN 1/4 MILE IN BLOWING DUST AND WINDS
ESTIMATED AT 40 TO 50 MPH AT GILBERT AND RIGGS ROADS.
&&
KKINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:31 PM MST | Dust Storm Warning | PSR | 3 hr | |
| Jul 31, 5:35 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
| Jul 31, 5:46 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 29 min |
| Jul 31, 6:18 PM MST | Areal Flood Advisory | PSR | Gila | 3 hr |
| Jul 31, 7:01 PM MST | Areal Flood Advisory | PSR | Pinal | 119 min |
| Jul 31, 7:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 43 min |
| Jul 31, 7:22 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Jul 31, 8:41 PM MST | Special Weather Statement | PSR | Maricopa | 64 min |
| Jul 31, 9:07 PM MST | Special Weather Statement | PSR | Maricopa | 53 min |
| Jul 31, 9:17 PM MST | Areal Flood Advisory | PSR | Maricopa | 118 min |
| Aug 1, 3:16 PM MST | Special Weather Statement | PSR | 44 min | |
| Aug 1, 4:50 PM MST | Special Weather Statement | PSR | 40 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.